Alert archive / Nevada / Red Flag Warnings in 2022

Red Flag Warning 7, NWS Elko, NV

July 8, 20225 counties in Nevada

NWS Elko, NV issued this red flag warning at Jul 8, 2022, 10:55 AM PDT for 5 counties in Nevada. It took effect at Jul 9, 2022, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2022, 10:55 AM PDT (17:55 UTC)
In effect from
Jul 9, 2022, 11:00 AM PDT
Expired
Jul 9, 2022, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 5.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2022-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2022-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

175 
WWUS85 KLKN 081755
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1055 AM PDT Fri Jul 8 2022


NVZ425>427-470-091200-
/O.NEW.KLKN.FW.W.0007.220709T1800Z-220710T0300Z/
White Pine and Northeast Nye Counties-Northern Nye County-Mojave-
Central Nevada-Toiyabe-Eastern Elko County-
1055 AM PDT Fri Jul 8 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425,
426, 427, AND 470...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM PDT Saturday.

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties, Fire Weather Zone 426 Northern Nye County-
  Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe and Fire 
  Weather Zone 470 Eastern Elko County.

* Winds...Southwest 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
4 follow-up statements
046 
WWUS85 KLKN 082118
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
218 PM PDT Fri Jul 8 2022


NVZ425>427-470-091530-
/O.CON.KLKN.FW.W.0007.220709T1800Z-220710T0300Z/
White Pine and Northeast Nye Counties-Northern Nye County-Mojave-
Central Nevada-Toiyabe-Eastern Elko County-
218 PM PDT Fri Jul 8 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 425, 426, 427, AND 470...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties, Fire Weather Zone 426 Northern Nye County-
  Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe and Fire 
  Weather Zone 470 Eastern Elko County.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
036 
WWUS85 KLKN 091029
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
329 AM PDT Sat Jul 9 2022

NVZ425>427-470-100300-
/O.CON.KLKN.FW.W.0007.220709T1800Z-220710T0300Z/
White Pine and Northeast Nye Counties-Northern Nye County-Mojave-
Central Nevada-Toiyabe-Eastern Elko County-
329 AM PDT Sat Jul 9 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 425, 426, 427, AND 470...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties, Fire Weather Zone 426 Northern Nye County-
  Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe and Fire 
  Weather Zone 470 Eastern Elko County.

* Winds...Southwest 15 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
469 
WWUS85 KLKN 092258
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
358 PM PDT Sat Jul 9 2022


NVZ425>427-470-100300-
/O.CON.KLKN.FW.W.0007.000000T0000Z-220710T0300Z/
White Pine and Northeast Nye Counties-Northern Nye County-Mojave-
Central Nevada-Toiyabe-Eastern Elko County-
358 PM PDT Sat Jul 9 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
425, 426, 427, AND 470...

* Affected Area...Fire Weather Zone 425 White Pine and Northeast 
  Nye Counties, Fire Weather Zone 426 Northern Nye County-
  Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe and Fire 
  Weather Zone 470 Eastern Elko County.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
690 
WWUS85 KLKN 100232
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
732 PM PDT Sat Jul 9 2022


NVZ425>427-470-100345-
/O.EXP.KLKN.FW.W.0007.000000T0000Z-220710T0300Z/
White Pine and Northeast Nye Counties-Northern Nye County-Mojave-
Central Nevada-Toiyabe-Eastern Elko County-
732 PM PDT Sat Jul 9 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425,
426, 427, AND 470...

Winds have decreased this evening, therefore the Red Flag Warning
will be allowed to expire at 8PM PDT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 8, 10:54 AM PDT, 1 minute earlier.

Area forecast discussion, Jul 8, 10:54 AM PDT, 1 minute before
Area Forecast Discussion
National Weather Service Elko NV
1054 AM PDT Fri Jul 8 2022

.SYNOPSIS...
Dry and warm weather condtions thru the weekend along with
afternoon breezes. Monsoonal moisture begins increasing early in
the week with afternoon, mostly dry, thunderstorms in the
forecast beginning Tuesday. Best chances for wet storms looks to
be on Thursday.

&&

.UPDATE FIRE WEATHER...Model solutions have come in with slightly
stronger winds tomorrow across eastern and central Nevada. Though
fire weather conditions are expected to be borderline this
afternoon, wind speeds of 30 to 35 mph are expected Saturday
afternoon in fire zones 425-427 and 470. As a result, have issued
red flag warnings for the above zones. Text products will be out
shortly.

&&

.PREV DISCUSSION... /ISSUED AT 310 AM /

SHORT TERM...Today through Saturday

High pressure continues to gradually amplify over the four
corners region with upper troffing along the west coast, keeping
southwest flow over the region. Dry and warm weather is expected
into the weekend under mostly sunny skies. Afternoon winds will be
SW and breezy both days with gusts to around 30 mph with the
stronger flow aloft mixing down during the day. Daytime highs will
be mostly mid 80s to mid 90s with overnight lows in the mid 40s
to mid 50s.

LONG TERM...Sunday through next Thursday.

Dry with temperatures running 4-8 degrees above normal Sunday and
Monday as high pressure slowly builds in from the SE. On Tuesday
as the center of the approaching high pressure reaches the four
corner region, temperatures over northern and central NV will jump
a few more degrees, with mid to upper 90s and some low 100s
across the CWA. Increasing mid-level moisture and slightly
unstable air under the building ridge will result in afternoon
convective build-ups across portions of Central and Northeastern
Nevada on Tuesday. Thunderstorms that develop Tuesday and
Wednesday are expected to be relatively dry, with most cells
likely producing just a trace to a few hundredths of an inch of
rain. Thursday afternoon, after a couple days of increasing
boundary layer moisture, thunderstorm activity will transition to
wetter storms, with a tenth of an inch or more of QPF possible.
The best chances for rainfall next week will be on Thursday.
Trough energy along the Pacific NW coast Thursday night will bring
a drier southwesterly flow into western and central NV. Some
lingering thunderstorm activity is possible mainly across eastern
most portions of the CWA on Friday.

AVIATION...VFR conditions will continue at all sites and across
the area for the next 24 hours. Breezy afternoon southwest winds
of 10 to 20 knots with gusts around 20 to 25 knots are expected
this afternoon. Stronger afternoon southwest winds are possible
Saturday where wind gusts at KELY could reach 30 knots.

FIRE WEATHER...Warm and dry weather is to continue thru the weekend
with breezy SW afternoon winds gusting to around 30 mph.
Afternoon RH values will also be quite low with most in the single
digits. RHs look to improve beginning early next week as
monsoonal moisture likely starts making its way into the region.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM PDT Saturday for Central
Nevada-Toiyabe-Eastern Elko County-Northern Nye County-Mojave-
White Pine and Northeast Nye Counties.

&&

86/99/86

Nearby

Red Flag Warnings in Nevada, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.